UM  > Faculty of Science and Technology  > DEPARTMENT OF MATHEMATICS
Affiliated with RCfalse
Orthogonal polynomials, asymptotics, and Heun equations
Chen,Yang1; Filipuk,Galina2; Zhan,Longjun3
Source PublicationJournal of Mathematical Physics
AbstractThe Painlevé equations arise from the study of Hankel determinants generated by moment matrices, whose weights are expressed as the product of "classical" weights multiplied by suitable "deformation factors," usually dependent on a "time variable" t. From ladder operators [see A. Magnus, J. Comput. Appl. Math. 57(1-2), 215-237 (1995)], one finds second order linear ordinary differential equations for associated orthogonal polynomials with coefficients being rational functions. The Painlevé and related functions appear as the residues of these rational functions. We will be interested in the situation when n, the order of the Hankel matrix and also the degree of the polynomials P(x) orthogonal with respect to the deformed weights, gets large. We show that the second order linear differential equations satisfied by P(x) are particular cases of Heun equations when n is large. In some sense, monic orthogonal polynomials generated by deformed weights mentioned below are solutions of a variety of Heun equations. Heun equations are of considerable importance in mathematical physics, and in the special cases, they degenerate to the hypergeometric and confluent hypergeometric equations. In this paper, we look at three types of weights: The Jacobi type, the Laguerre type, and the weights deformed by the indicator function of χ(x) and the step function θ(x). In particular, we consider the following Jacobi type weights: (1.1) x(1-x)e, x a [0, 1], α, β, t > 0; (1.2) x(1-x)e, x a (0, 1], α, β, t > 0; (1.3) (1-x2)α(1-k2x2)β, xa[-1,1], α,β>0, k2a(0,1); the Laguerre type weights: (2.1) x(x + t)e, x a [0, ∞), t, α, λ > 0; (2.2) xe, x a (0, ∞), α, t > 0; and another type of deformation when the classical weights are multiplied by χ(x) or θ(x): (3.1) e-x2(1-χ(-A,a)(x)), xaR, a>0; (3.2) (1-x2)α(1-χ(-A,a)(x)), xa[-1,1], aa(0,1), α>0; (3.3) xe(A + Bθ(x-t)), x a [0, ∞), α, t > 0, A ≥ 0, A + B ≥ 0. The weights mentioned above were studied in a series of papers related to the deformation of "classical" weights.
URLView the original
Scopus ID2-s2.0-85074712874
Fulltext Access
Citation statistics
Cited Times [WOS]:6   [WOS Record]     [Related Records in WOS]
Document TypeJournal article
Corresponding AuthorChen,Yang
Affiliation1.Department of Mathematics,University of Macau,Taipa,Avenida da Universidade,Macao
2.Faculty of Mathematics,Informatics and Mechanics,University of Warsaw,Warsaw,Banacha 2,02-097,Poland
3.School of Mathematical Science,Fudan University,Shanghai,200433,China
First Author AffilicationUniversity of Macau
Corresponding Author AffilicationUniversity of Macau
Recommended Citation
GB/T 7714
Chen,Yang,Filipuk,Galina,Zhan,Longjun. Orthogonal polynomials, asymptotics, and Heun equations[J]. Journal of Mathematical Physics,2019,60(11).
APA Chen,Yang,Filipuk,Galina,&Zhan,Longjun.(2019).Orthogonal polynomials, asymptotics, and Heun equations.Journal of Mathematical Physics,60(11).
MLA Chen,Yang,et al."Orthogonal polynomials, asymptotics, and Heun equations".Journal of Mathematical Physics 60.11(2019).
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Chen,Yang]'s Articles
[Filipuk,Galina]'s Articles
[Zhan,Longjun]'s Articles
Baidu academic
Similar articles in Baidu academic
[Chen,Yang]'s Articles
[Filipuk,Galina]'s Articles
[Zhan,Longjun]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Chen,Yang]'s Articles
[Filipuk,Galina]'s Articles
[Zhan,Longjun]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.